MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALLIANCE II; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ALLIANCE II; SYRINGE, BALLOON INFLATION
Model Number M00550601
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurately.
 
Event or Problem Description
Note: this report pertains to one of two devices that were used in the same patient and procedure.It was reported to boston scientific corporation that an alliance ii inflation syringe was attempted to be used in the papilla during an endoscopic papillary balloon dilation procedure performed on (b)(6) 2024.During the procedure, the alliance ii syringe was connected to the device and dilation was performed but, the pressure measurement on the gauge was not correct.Fluoroscopy indicated that the pressure had increased, and the balloon was inflated.The syringe was removed, and a second alliance ii inflation syringe was attempted to be used but, again the pressure measurement on the gauge was not correct.The procedure was completed with the second alliance ii inflation syringe only by confirmation under fluoroscopy.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurately.Block h11: investigation results the returned alliance ii inflation syringe was analyzed, and a visual evaluation noted no damages.Functional testing was performed and found the pressure gauge needle not increasing.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes that the reported event of gauge reading inaccuracy was confirmed.The returned device was inspected, and functional testing found the pressure gauge needle not increasing.The way in which the device was handled and manipulated, such as a possible hit on the gauge or an accidental drop of the device, may have caused the failure.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
ALLIANCE II
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20717231
Report Number3005099803-2024-05882
Device Sequence Number8334188
Product Code MAV
UDI-Device Identifier08714729129332
UDI-Public08714729129332
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberM00550601
Device Catalogue Number5060-05
Device Lot Number0034233549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown